Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 14, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 26, 2006, 9:53 PM CST for 15 counties in Kansas. It took effect at Mar 27, 2006, 3:36 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 9:53 PM CST (03:53 UTC)
- In effect from
- Mar 27, 2006, 3:36 AM CST
- Expired
- Mar 27, 2006, 3:06 PM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 51 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 270353 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 953 PM CST SUN MAR 26 2006 ...GUSTY NORTH WINDS HEADED FOR PARTS OF SOUTHWEST KANSAS... .A SECONDARY COLD FRONT WILL PUSH THROUGH SOUTHWEST KANSAS LATE TONIGHT. AFTER THE SUN BEGINS TO HEAT THINGS UP MONDAY MORNING...THE WINDS WILL INCREASE QUICKLY. KSZ030-031-045-046-064>066-078>081-271200- /O.NEW.KDDC.WI.Y.0014.060327T1500Z-060327T1900Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT 953 PM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 1 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 1 PM CST MONDAY. WINDS WILL INCREASE BY 9 AM TO 25 TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH. THE GUSTY WINDS WILL CONTINUE THROUGH 1 PM BEFORE DECREASING IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FINCH
3 follow-up statements
000 WWUS73 KDDC 270936 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CST MON MAR 27 2006 ...STRONG NORTH WINDS WILL ROCK MUCH OF KANSAS TODAY... .COLD HIGH PRESSURE BLASTING INTO THE PLAINS FROM THE NORTHERN ROCKIES WILL BRING STRONG NORTH TO NORTHWEST WINDS TODAY. THE WIND WILL REACH ADVISORY LEVELS SHORTLY AFTER SUNRISE AND DIMINISH BY LATE AFTERNOON OR EARLY EVENING. KSZ043-044-063-077-271745- /O.EXB.KDDC.WI.Y.0014.060327T1200Z-060328T0000Z/ SCOTT-LANE-FINNEY-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...GARDEN CITY... KALVESTA...CIMARRON...MONTEZUMA 336 AM CST MON MAR 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SHORTLY AFTER SUNRISE NORTH TO NORTHWEST WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH. THE GUSTY WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS ON EAST WEST HIGHWAYS SHOULD REMAIN VERY ALERT NEAR ROADSIDE OBSTRUCTIONS SUCH AS GRAIN ELEVATORS. KEEP A FIRM GRIP ON THE STEERING WHEEL. $$ KSZ030-031-045-046-064>066-078>081-271745- /O.EXT.KDDC.WI.Y.0014.060327T1200Z-060328T0000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT 336 AM CST MON MAR 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SHORTLY AFTER SUNRISE NORTH TO NORTHWEST WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH. THE GUSTY WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS ON EAST WEST HIGHWAYS SHOULD REMAIN VERY ALERT NEAR ROADSIDE OBSTRUCTIONS SUCH AS GRAIN ELEVATORS. KEEP A FIRM GRIP ON THE STEERING WHEEL. $$ JOHNSON
000 WWUS73 KDDC 271714 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CST MON MAR 27 2006 ...STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON... .COLD HIGH PRESSURE ENTERING THE PLAINS FROM THE NORTHERN ROCKIES WILL BRING STRONG NORTH TO NORTHWEST WINDS THIS AFTERNOON. THESE STRONG WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BEGIN TO DIMINISH BY 6 PM. KSZ030-031-043>046-063>066-077>081-280000- /O.CON.KDDC.WI.Y.0014.000000T0000Z-060328T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT 1114 AM CST MON MAR 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTH TO NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH THROUGH THE REMAINDER OF THE DAY. THESE STRONG WINDS WILL BEGIN TO DIMINISH BY 6 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS ON EAST WEST HIGHWAYS SHOULD REMAIN VERY ALERT NEAR ROADSIDE OBSTRUCTIONS SUCH AS GRAIN ELEVATORS. KEEP A FIRM GRIP ON THE STEERING WHEEL. $$ 18
000 WWUS73 KDDC 272106 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CST MON MAR 27 2006 ...GUSTY WINDS WERE SUBSIDING ACROSS SOUTHWEST KANSAS... .WINDS ACROSS THE AREA HAVE GRADUALLY DECREASED THIS AFTERNOON. HOWEVER...WINDS WILL REMAIN AT 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH THROUGH SUNSET. KSZ030-031-043>046-063>066-077>081-272215- /O.CAN.KDDC.WI.Y.0014.000000T0000Z-060328T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT 306 PM CST MON MAR 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE AT 20 TO 25 MPH THROUGH THE EARLY EVENING. AFTER SUNSET THE WINDS WILL SUBSIDE INTO THE 10 TO 15 MPH RANGE. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:11 PM CST, 6 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 3:11 PM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CST SUN MAR 26 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES WILL BE PRECIP CHANCES THIS EVENING AHEAD OF THE UPPER SHORTWAVE TROF AND ASSOCIATED COLD FRONT AND WINDS JUST BEHIND THE FRONT. STRONG UPPER LEVEL BOWLING BALL WAS LOCATED OVER NORTHEAST COLORADO AND SOUTHWEST WYOMING THIS AFTERNOON. THIS SYSTEM SHOULD CONTINUE EAST ACROSS THE PLAINS TO THE NORTH OF MY CWA OVERNIGHT TONIGHT. THIS WILL DRAG A PACIFIC COLD FRONT...NOW LOCATED ACROSS NORTHWEST KANSAS AND SOUTHEAST COLORADO ACROSS THE CWA BETWEEN 23 AND 03Z MOST LIKELY. WINDS JUST BEHIND THE FRONT MAY APPROACH ADVISORY CRITERIA FOR A BRIEF TIME THEN WILL BACK OFF A BIT OVERNIGHT. AHEAD OF THE FRONT...A LOW LEVEL JET THAT EXTENDS FROM TEXAS INTO NEBRASKA WILL CONTINUE TO TRANSPORT SOME MOISTURE NORTH AND THIS MAY BE ENUF TO GET SOME SHOWERS AND POSSIBLY A FEW WEAK TSTORMS TO DEVELOP BETWEEN 00Z AND 03Z FROM DDC EASTWARD. THE LOW LEVELS THEN BEGIN TO DRY OUT AFTER THIS TIME AND THE PRECIP CHANCES WILL END BY EARLY MORNING. WITH LOTS OF SUN AND GOOD MIXING ON MONDAY TEMPS WILL REACH THE LOWER 60S MOST AREAS. RETURN FLOW ON TUESDAY WILL BRING BACK SOME MOISTURE AND WARMER LOW LEVEL TEMPS...WITH MID TO UPPER 60S EXPECTED ALONG WITH INCREASING CLOUDS AND A VERY SLIM CHANCE OF A SHOWER OR TSTORM IN THE FAR SOUTHWEST AS THE MOISTURE TAKES THE SCENIC ROUTE BACK INTO KS. DAYS 3-7... ECMWF HAS BEEN FAIRLY CONSISTENT WHILE THE GFS HAS BEEN ALL OVER THE PLACE WITH PLACEMENT OF UPPER LOW COMING THROUGH WED/THU. BECAUSE OF THIS HAVE GONE WITH THE ECMWF FOR THIS FORECAST. TO START OUT THE PERIOD ON WED WILL SEE AN UPPER RIDGE OFF TO THE EAST OF CWA WITH SOUTHWESTERLY FLOW ALOFT OVER AREA SETTING UP A LEE TROUGH AND TIGHT PRESSURE GRADIENT OVER AREA. SO EXPECT A WARM AND WINDY DAY ON WED WITH A SLIGHT CHANCE FOR SOME SHOWERS AND THUNDERSTORMS IN EASTERN ZONES EAST OF THE DRYLINE. ON THU A COLD FRONT WILL MOVE THROUGH AS A FAIRLY SIGNIFICANT DISTURBANCE MOVES THROUGH THE SOUTHWESTERLY FLOW. TIMING OF THIS FRONT WILL NOT BE OPTIMAL FOR SEVERE STORMS IF TIMING OF IT MOVING THROUGH REMAINS DURING THE MORNING HOURS. SOUTHWESTERLY FLOW WILL CONTINUE THROUGH THE WEEKEND WITH A WARM FRONT LOCATED SOMEWHERE ACROSS THE SOUTHERN/CENTRAL PLAINS. 00Z RUN OF THE ECMWF HAS THIS FRONT FROM SW TO SE OK WHICH COULD BRING A CHANCE FOR MORE THUNDERSTORMS TO SOUTHEASTERN ZONES...BUT NOT VERY CONFIDENT THIS FAR OUT OF PLACEMENT OR LOCATION OR IF MOISTURE RETURN WILL BE FAST ENOUGH TO GET INTO CWA SO WILL HOLD OFF ON POPS FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 62 31 64 / 20 0 0 0 GCK 35 61 31 67 / 10 0 0 0 EHA 33 61 35 65 / 0 0 0 10 LBL 37 63 34 67 / 10 0 0 10 HYS 37 57 28 64 / 30 0 0 0 P28 42 63 33 64 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && FN27/28 LACY/GRZYWACZ
Hazardous weather outlook, Mar 26, 9:08 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 908 AM CST SUN MAR 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-271100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 908 AM CST (808 AM MST) SUN MAR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 3 PM CST FOR AREAS EAST OF A LINE FROM TREGO COUNTY TO MEADE COUNTY. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE THROUGH MID AFTERNOON WHEN THE PRESSURE GRADIENT WILL START TO RELAX. THESE WINDS COULD CAUSE SOME TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF SOUTHWEST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE SOME WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY ACROSS SOUTHWEST KANSAS. THE BEST CHANCE FOR ANY SEVERE STORMS IS THURSDAY...BUT IT IS STILL TOO EARLY TO SAY WHERE OR WHEN THESE STORMS WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. 28
In the hours before
Local storm report, Mar 26, 9:22 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
922 PM CST SUN MAR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL LA CROSSE 38.53N 99.31W
03/26/2006 E0.75 INCH RUSH KS LAW ENFORCEMENT
&&
JFINCHNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.